Alert archive / Minnesota / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Sioux Falls, SD

November 9, 2014Brookings County, South Dakota; Lincoln County, Lyon County, Minnesota

NWS Sioux Falls, SD issued this winter storm warning at Nov 9, 2014, 3:15 PM CST for Brookings County, South Dakota; Lincoln County, Lyon County, Minnesota. It took effect at Nov 10, 2014, 4:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 3:15 PM CST (21:15 UTC)
In effect from
Nov 10, 2014, 4:00 AM CST
Expired
Nov 10, 2014, 3:33 AM CST
In force
Issued by
NWS Sioux Falls, SD

Counties Lincoln County, MN, Lyon County, MN, Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 97 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS43 KFSD 092115
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CST SUN NOV 9 2014


MNZ071-072-SDZ040-100515-
/O.UPG.KFSD.WS.A.0003.141110T0600Z-141111T0600Z/
/O.NEW.KFSD.WS.W.0004.141110T0600Z-141111T1200Z/
LINCOLN MN-LYON MN-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...BROOKINGS
315 PM CST SUN NOV 9 2014

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL SPREAD INTO THE EASTERN HIGHWAY 14 CORRIDOR
  AROUND MIDNIGHT TONIGHT...THEN BECOME HEAVIER DURING THE DAY ON
  MONDAY. SNOW WILL THEN BEGIN TO TAPER OFF LATE MONDAY NIGHT.
 
* ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE
  POSSIBLE...WITH THE HEAVIEST AMOUNTS ACROSS THE NORTHERN
  PORTIONS OF THE EFFECTED AREA. 

* WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 30
  MPH TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO THE
  NORTH ON MONDAY. THE STRONG WINDS AND FALLING SNOW COULD RESULT
  IN VISIBILITY LESS THAN A MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ080-081-097-SDZ038-039-100515-
/O.UPG.KFSD.WS.A.0003.141110T0600Z-141111T0600Z/
/O.NEW.KFSD.WW.Y.0019.141110T0600Z-141111T0600Z/
MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON
315 PM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...SNOW...AND BLOWING
SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...MIXED PRECIPITATION WILL DEVELOP ACROSS THE AREA TOWARD
  MIDNIGHT TONIGHT...THEN TRANSITION TO ALL SNOW FROM NORTH TO
  SOUTH DURING THE MORNING HOURS OF MONDAY.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE 2 TO
  5 INCHES ACROSS THE AREA...WITH THE HEAVIER AMOUNTS OVER THE
  NORTHERN PORTIONS OF THE EFFECTED AREA. ANY ICE ACCUMULATIONS
  ARE EXPECTED TO BE LIGHT...OCCURRING MAINLY THROUGH THE
  SOUTHERN PORTIONS OF THE EFFECTED AREA TONIGHT INTO MONDAY
  MORNING.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 30
  MPH TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO THE
  NORTH ON MONDAY. THE STRONG WINDS AND ANY FALLING SNOW COULD
  RESULT IN VISIBILITY LESS THAN A MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ090-SDZ052>059-100515-
/O.NEW.KFSD.WW.Y.0019.141110T0600Z-141111T0600Z/
JACKSON-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
INCLUDING THE CITIES OF...JACKSON...LAKEFIELD...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL
315 PM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...SNOW...AND BLOWING
SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
MONDAY NIGHT.

* TIMING...MIXED PRECIPITATION WILL DEVELOP ACROSS THE AREA TOWARD
  MIDNIGHT TONIGHT...THEN TRANSITION TO ALL SNOW FROM NORTH TO
  SOUTH DURING THE MORNING HOURS OF MONDAY.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE 1 TO
  3 INCHES ACROSS THE AREA...WITH THE HEAVIER AMOUNTS OVER THE
  NORTHERN PORTIONS OF THE EFFECTED AREA. ANY ICE ACCUMULATIONS
  ARE EXPECTED TO BE LIGHT...OCCURRING MAINLY THROUGH THE
  SOUTHERN PORTIONS OF THE EFFECTED AREA TONIGHT INTO MONDAY
  MORNING.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 30
  MPH TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO THE
  NORTH ON MONDAY. THE STRONG WINDS AND ANY FALLING SNOW COULD
  RESULT IN VISIBILITY LESS THAN A MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
841 
WWUS43 KFSD 100333
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CST SUN NOV 9 2014


MNZ071-072-SDZ040-101145-
/O.EXT.KFSD.WS.W.0004.141110T1000Z-141111T1200Z/
LINCOLN MN-LYON MN-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...BROOKINGS
933 PM CST SUN NOV 9 2014

...WINTER STORM WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 6 AM
CST TUESDAY...

* TIMING...SNOW WILL SPREAD INTO THE EASTERN HIGHWAY 14 CORRIDOR
  IN THE VERY EARLY MORNING HOURS OF MONDAY...THEN BECOME HEAVIER
  DURING THE DAY ON MONDAY. SNOW WILL THEN BEGIN TO TAPER OFF LATE
  MONDAY NIGHT.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE 
  POSSIBLE...WITH THE HEAVIEST AMOUNTS ACROSS THE NORTHERN 
  PORTIONS OF THE EFFECTED AREA. 

* WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 
  30 MPH TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO 
  THE NORTH ON MONDAY. THE STRONG WINDS AND FALLING SNOW COULD 
  RESULT IN VISIBILITY LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ080-081-090-097-SDZ038-039-052>059-101145-
/O.EXT.KFSD.WW.Y.0019.141110T1000Z-141111T0600Z/
MURRAY-COTTONWOOD-JACKSON-PIPESTONE-BEADLE-KINGSBURY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...JACKSON...LAKEFIELD...PIPESTONE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL
933 PM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

* TIMING...MIXED PRECIPITATION WILL DEVELOP ACROSS THE AREA IN THE
  VERY EARLY MORNING HOURS OF MONDAY...THEN TRANSITION TO ALL SNOW
  FROM NORTH TO SOUTH DURING THE MID MORNING HOURS OF MONDAY.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE 2 TO
  5 INCHES ACROSS THE AREA...WITH THE HEAVIER AMOUNTS OVER THE
  NORTHERN PORTIONS OF THE EFFECTED AREA. ANY ICE ACCUMULATIONS
  ARE EXPECTED TO BE LIGHT...OCCURRING MAINLY THROUGH THE SOUTHERN
  PORTIONS OF THE EFFECTED AREA IN THE VERY EARLY TO MID MORNING
  HOURS OF MONDAY.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 
  30 MPH TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO 
  THE NORTH ON MONDAY. THE STRONG WINDS AND ANY FALLING SNOW 
  COULD RESULT IN VISIBILITY LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
006 
WWUS43 KFSD 100933
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 AM CST MON NOV 10 2014

MNZ071-072-SDZ040-101745-
/O.CAN.KFSD.WS.W.0004.141110T1000Z-141111T1200Z/
/O.EXB.KFSD.WW.Y.0019.141110T0933Z-141111T0600Z/
LINCOLN MN-LYON MN-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...BROOKINGS
333 AM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...SNOW...BRIEFLY MIXED WITH LIGHT FREEZING RAIN OR SLEET
  THIS MORNING...WILL CONTINUE TO SPREAD ACROSS THE AREA. LIGHT TO
  MODERATE SNOW WILL TAPER OFF LATE AFTERNOON THROUGH THE EVENING.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE 2 TO
  5 INCHES ACROSS THE AREA...WITH THE HEAVIER AMOUNTS OVER THE
  NORTHERN PORTIONS OF THE EFFECTED AREA. ANY ICE ACCUMULATIONS
  ARE EXPECTED TO BE LIGHT...OCCURRING MAINLY THROUGH THE SOUTHERN
  PORTIONS OF THE EFFECTED AREA.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL AVERAGE 15 TO 30 MPH
  TODAY THROUGH THIS EVENING. THE STRONG WINDS COMBINED WITH ANY
  FALLING SNOW COULD RESULT IN VISIBILITY LESS THAN A MILE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ090-101045-
/O.CAN.KFSD.WW.Y.0019.141110T1000Z-141111T0600Z/
JACKSON-
INCLUDING THE CITIES OF...JACKSON...LAKEFIELD
333 AM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE MAIN PORTION OF THE STORM IS EXPECTED TO REMAIN NORTH OF
JACKSON COUNTY. HOWEVER A BRIEF PERIOD OF VERY LIGHT MIXED
PRECIPITATION AND SNOW WILL BE POSSIBLE TODAY THROUGH THIS
EVENING. NO ICE ACCUMULATION IS EXPECTED AND SNOW ACCUMULATION
WILL BE LESS THAN AN INCH.

$$

MNZ080-081-097-SDZ052>059-101745-
/O.EXT.KFSD.WW.Y.0019.141110T1200Z-141111T0600Z/
MURRAY-COTTONWOOD-PIPESTONE-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...PIPESTONE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL
333 AM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...VERY LIGHT SNOWFALL...POSSIBLY MIXED WITH FREEZING
  RAIN...FREEZING DRIZZLE OR SLEET WILL INCREASE ACROSS THE AREA
  THIS MORNING. PRECIPITATION WILL TRANSITION TO SNOW FROM
  NORTHWEST TO SOUTHEAST TODAY BY MIDDAY. LIGHT TO MODERATE SNOW
  WILL TAPER OFF LATE AFTERNOON INTO THE EVENING.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS UP TO 2 INCHES ARE
  EXPECTED...WITH THE HEAVIER AMOUNTS OVER THE NORTHERN PORTIONS
  OF THE ADVISORY AREA. ANY ICE ACCUMULATIONS ARE EXPECTED TO BE
  LIGHT...OCCURRING MAINLY THROUGH THE SOUTHERN PORTIONS OF THE
  EFFECTED AREA THROUGH LATE THIS MORNING.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL AVERAGE 15 TO 30 MPH
  TODAY THROUGH THIS EVENING. THE STRONG WINDS COMBINED WITH ANY
  FALLING SNOW COULD RESULT IN VISIBILITY LESS THAN A MILE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ038-039-101745-
/O.EXT.KFSD.WW.Y.0019.141110T1200Z-141111T0600Z/
BEADLE-KINGSBURY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON
333 AM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...SNOWFALL...BRIEFLY MIXED WITH LIGHT FREEZING
  RAIN...FREEZING DRIZZLE OR SLEET WILL CONTINUE TO SPREAD ACROSS
  THE AREA TODAY. LIGHT TO MODERATE SNOW WILL TAPER OFF LATE
  AFTERNOON INTO THE EVENING.

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE 2 TO
  5 INCHES ACROSS THE AREA...WITH THE HEAVIER AMOUNTS OVER THE
  NORTHERN PORTIONS OF THE EFFECTED AREA. ANY ICE ACCUMULATIONS
  ARE EXPECTED TO BE VERY LIGHT...OCCURRING MAINLY THROUGH THE
  SOUTHERN PORTIONS OF THE EFFECTED AREA.

* WIND AND VISIBILITY...NORTHEAST WINDS WILL AVERAGE 15 TO 30 MPH
  TODAY THROUGH THIS EVENING. THE STRONG WINDS COMBINED WITH ANY
  FALLING SNOW COULD RESULT IN VISIBILITY LESS THAN A MILE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 2:52 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 9, 2:52 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CST SUN NOV 9 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 251 PM CST SUN NOV 9 2014

ACTIVE FORECAST IN THE SHORT TERM WITH STRONG THERMAL GRADIENT
DEVELOPING ACROSS THE AREA AS OPEN WAVE TROUGH MOVES THROUGH THE
AREA.  LIGHT PRECIP ACROSS THE AREA IS EXPECTED TO WANE THIS
EVENING...AND THEN INCREASE ONCE AGAIN AFTER 06Z AS TROUGH STARTS TO
MOVE IN.  GREAT UPPER LEVEL SUPPORT INITIALLY AS FORECAST AREA IS IN
THE RIGHT REAR QUADRANT OF THE UPPER LEVEL JET STREAK...HOWEVER...AS
THE JET STREAK MIGRATES FURTHER NORTH AND EAST AND THE ARCTIC
AIRMASS COLLAPSES SOUTHWARD JET STREAK PIVOTS SOUTH AND EAST OF THE
AREA. AS THE SHORT WAVE MOVES INTO THE AREA AFTER 06Z...EXPECT LIFT
TO INCREASE ENOUGH TO RESULT IN PRECIPITATION DEVELOPING ACROSS THE
AREA.  THE REAL CONCERN THOUGH IS ON THE SOUTHERN EDGE OF THE
PRECIPITATION BAND...WHERE A DRY LAYER FROM 850-700 MB CAUSES
PRECIPITATION ISSUES.  WITH THE LACK OF ICE FROM ALOFT...DRIZZLE OR
FREEZING DRIZZLE MAY DEVELOP.  CURRENT THINKING PLACES THE MIXED
PRECIPITATION ALONG I-90...AND AM MOST CONCERNED ABOUT ACCUMULATING
MIXED PRECIP ACROSS CENTRAL SOUTH DAKOTA FROM 09-15Z.
THEREAFTER...THE COLD AIR STARTS TO SHIFT SOUTHWARD AND THE
PREVAILING PRECIP TYPE IS SNOW.  12Z RUNS HAVE INCHED THE HEAVY
PRECIPITATION BAND EVER SO SLIGHTLY TO THE NORTH...WITH THE SOUTHERN
EDGE OF THE HEAVY PRECIPITATION LOOKS TO BE MAINLY NORTH OF HIGHWAY
14.  SNOW SHOULD BEGIN FAIRLY WET CLOSE TO A 10:1 RATIO...BUT AS THE
ARCTIC AIR MOVES IN SNOW RATIOS SHOULD CLIMB CLOSER TO 20:1. WITH
WIND AND SNOW...WENT WINTER STORM WARNING IN LOCATIONS WHERE 6
INCHES OR MORE OF SNOW ARE EXPECTED...AND HAVE A BUFFER ADVISORY FOR
LESSER SNOW AMOUNT ON THE SOUTHERN EDGE WHERE MIXED PRECIP COULD BE
AN ISSUE INITIALLY.

SNOW IS EXPECTED TO WIND DOWN MONDAY NIGHT AS THE UPPER WAVE PIVOTS
EAST BUT BREEZY NORTH WINDS MAY CREATE AREAS OF BLOWING SNOW.  WITH
THE STRONG NORTHERLY WINDS AND ARCTIC AIR MOVING IN...EXPECT WIND
CHILL VALUES TO FALL INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 251 PM CST SUN NOV 9 2014

WITH HIGH IMPACT CONDITIONS IN THE FIRST 36 HOURS OF THE
FORECAST...LIMITED TIME DEVOTED TO EXTENDED GRIDS.  THE PREVAILING
THEME BEYOND TUESDAY WILL BE WELL BELOW NORMAL TEMPERATURES. SURFACE
HIGH PRESSURE WILL OOZE INTO THE NORTHERN UNITED STATES ON
TUESDAY...BRINGING THE COLDEST AIR OF THE FALL/WINTER SEASON TO
DATE. DEPENDING ON THE COVERAGE AND DEPTH OF THE SNOW
FIELD...TEMPERATURES MAY EVEN BE A FEW DEGREES COLDER.  HAVE TRIED
TO MODIFY FORECAST TO HIGHLIGHT THIS IMPACT.

A SECONDARY SHORTWAVE MAY DROP SOUTHWARD ON WEDNESDAY...BRINGING
ADDITIONAL CLOUD COVER AND FLURRIES TO THE NORTHEASTERN
ZONES...OTHERWISE THE FORECAST REMAINS DRY INTO NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1135 AM CST SUN NOV 9 2014

CEILINGS SHOULD GRADUALLY LOWER THROUGH THE PERIOD AS WAVE MOVES
INTO THE AREA. IN THE IMMEDIATE TERM...TOUGH CALL BETWEEN LIGHT
RAIN AND SNOW IN HURON...THOUGH PRECIPITATION SHOULD BE VERY
LIGHT. GIVEN LOW IMPACT...KEPT PRECIP MENTION RAIN AT KHON. BIGGER
IMPACT WHERE PRECIP BAND IS ACROSS NORTHEAST IS THE MVFR CEILING.
FURTHER TO THE SOUTH...LOWER CEILINGS WILL NOT DEVELOP TILL THE
OVERNIGHT HOURS. PRECIP TYPE A HARD CALL IN THE 12-18Z TIME
FRAME...SO LEFT IT OUT TILL CAN GET BETTER HANDLE ON THIS
SYSTEM...THOUGH APPEARS AS THOUGH DRIZZLE MAY BE A POSSIBILITY ON
THE SOUTHERN EDGE OF THE PRECIP BAND THAT DEVELOPS...POTENTIALLY
IMPACTING KFSD AND KHON...AT LEAST TEMPORARILY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
     MONDAY NIGHT FOR SDZ038-039-052>059.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY
     FOR SDZ040.

MN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
     MONDAY NIGHT FOR MNZ080-081-090-097.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY
     FOR MNZ071-072.

IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...DUX
AVIATION...
Hazardous weather outlook, Nov 9, 5:09 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 AM CST SUN NOV 9 2014

MNZ071-072-080-081-097-SDZ038>040-101115-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-
509 AM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS
EVENING...LIKELY MIXING WITH SNOW AS IT DOES. THE BEST CHANCE FOR
SNOW...SOME OF WHICH COULD BE HEAVY AT TIMES...WILL BE MONDAY INTO
MONDAY NIGHT. THERE IS A SMALL CHANCE FOR A LITTLE SLEET LATE
TONIGHT INTO MONDAY MORNING. SNOWFALL TOTALS GREATER THAN 4 INCHES
WILL BE POSSIBLE WITH THE HEAVIEST SNOW LIKELY JUST TO THE NORTH
OF THE AREA.

IN ADDITION...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH
TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO THE NORTH
ON MONDAY. THE STRONG WINDS AND FALLING SNOW COULD RESULT IN
VISIBILITY LESS THAN A MILE AT TIMES.

AS THE SNOW ENDS MONDAY NIGHT COLD AND BREEZY CONDITIONS WILL
CONTINUE WITH WIND CHILL VALUES ZERO TO 5 BELOW ZERO EXPECTED BOTH
TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-MNZ089-090-098-SDZ050-052>067-101115-
LYON IA-OSCEOLA-DICKINSON-NOBLES-JACKSON-ROCK-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
509 AM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN WILL BE POSSIBLE LATE TONIGHT INTO MONDAY MORNING AND COULD
MIX WITH PATCHY DRIZZLE OR FREEZING DRIZZLE. THIS PRECIPITATION
WILL QUICKLY CHANGE TO SNOW MONDAY AFTERNOON WITH SNOWFALL TOTALS
OF 1 TO 3 INCHES POSSIBLE. THE BEST CHANCE FOR SNOWFALL WILL BE
MONDAY AFTERNOON AND MONDAY NIGHT. SOME SPOTTY SLICK SPOTS WILL BE
POSSIBLE MONDAY MORNING IF ANY FREEZING DRIZZLE CAN DEVELOP.

IN ADDITION...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH
TONIGHT...WITH THE STRONG WINDS GRADUALLY SHIFTING TO THE NORTH
ON MONDAY. THE STRONG WINDS AND FALLING SNOW COULD RESULT IN
VISIBILITY LESS THAN A MILE AT TIMES.

COLDER AIR WILL MOVE IN MONDAY NIGHT WITH WIND CHILL VALUES AROUND
ZERO BOTH TUESDAY AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ012>014-020>022-031-032-NEZ013-014-SDZ068>071-101115-
SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-BON HOMME-YANKTON-CLAY SD-UNION-
509 AM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW MAY DEVELOP ON MONDAY AFTERNOON AND CONTINUE INTO MONDAY
NIGHT. AT THIS TIME SNOWFALL AMOUNTS LOOK TO BE LESS THAN AN
INCH.

COLDER AIR WILL MOVE INTO THE AREA MONDAY NIGHT WITH WIND CHILL
VALUES OF ZERO TO 10 ABOVE BOTH TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:15 PM CSTWinter Weather AdvisoryFSDAurora, Beadle, Brookings, Brule, Davison, Jerauld and 5 more33 hr

Nearby

Winter Storm Warnings in Minnesota, 2014Winter Storm Warnings in South Dakota, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.